The song going through my head for the past couple of days now is that Violent Femmes song with the “too many drugs line” in it which just about sums up the past weekend. I was not eligible for chemo on Friday (white blood cell count too low) and ended up with just a fifth of the treatment that had been scheduled.
What I did go home with was a whole new posse of drugs I got from my stay at OHSU last week to try and control my myriad side effect problems. Not to knock OHSU in any way because now they’ve all read this incredibly-well-written-not-to-mention-complimentary article and may pop over to my blog and I don’t want any of the awesome staff to think that I am dissing them, especially the two fabulous nurses who tag-teamed to get me through the MRI Torture Chamber and rank as Super Awesome Nurses of All Time in my book, but I definitely went home with too many drugs.
Because I have completely lost Saturday. I mean it’s just gone. All day Sunday I kept asking my darling and company about things that happened yesterday and they kept saying, “No, that was Friday.” But something must have happened on Saturday, right? No answer. They give me hollowed-eye looks and shake a bit in horror.
How bad could it have been? When I’ve squeezed a bit out of Barrett, he told me that I would fall asleep so suddenly that my head would hit the wall, I’d start hunting for pills in the sheets that weren’t there, pop out of a deep sleep to continue a conversation we weren’t having and at one point he even caught me at the laptop WITH THE MANUSCRIPT I’M REVISING OPEN!!!!!
This does, in fact, scare me, just a bit. Hope super star agent is not reading this post.
So we’ve cut waaaayyyy down on the narcotics and I’m going back in tomorrow to try and winnow everything down as much as possible. Then my alternative medicine hunt is going to get kicked into high gear.
Because I really really really hate being sick, but also, I really really don’t want to miss out on the awesome auction at the Lucky Lab this Friday!
Hope you all are feeling healthy and spry etc.